Diaretics : Hi I'm on day 5 of my healthy... - Weight Loss NHS

Weight Loss NHS
90,984 members48,188 posts

Diaretics

Hi I'm on day 5 of my healthy eating diet want to loose 1 stone I've started on diaretics today as I've become more and more aware that I'm carrying a lot of fluid due to haveing my lymph nodes removed each side of y groin. Has anyone else had experience with diaretics?

7 Replies
oldestnewest

Hi and welcome, FlossyFlo55 :)

I'm sure that several members do take diuretics, but I don't, I'm afraid. Carbohydrates do have the effect of making you retain fluid too, so you might want to cut back on them.

Follow this link to our chat thread and a list of all the activities we run. We've found active participation to be key to success, especially with our weigh-ins and Daily Diary.

healthunlocked.com/nhsweigh...

To make navigating the forum easier, we've put all the information you'll need in a newbie pack and here's the link

healthunlocked.com/nhsweigh...

Please take the time to read it carefully, so that you're able to enjoy everything that we have on offer.

We ask that you also read this important information about internet privacy and security.

healthunlocked.com/nhsweigh...

Wishing you all the best :)

Reply

Didn't know that carbs put on water. Thanks for that and will keep that in mind as I think I have water retention. Cheers.

Reply

We learn something new every day, lindyloom :)

Reply

I would say if they are prescribed then ok . .but although they will help the kidneys eliminate water from your circulation they won't help lymphoedema as that fluid is not in the circulatory system. Ask your gp if there is a lymphoedema clinic you could be referred to a that could help you with managing the lymphoedema. Unfortunately it's not going to just go away.

Do be careful with diuretics off the shelf. Risks can include dehydration which can be serious in itself but you can also get imbalances in electrolytes and stuff. Many people on diuretics have to take a potassium pill or some diuretics come with a potassium element in the tablet itself. Potassium imbalances can cause cardiac arrhythmias and worse... My advice would be to get advice from your GP or a pharmacist, if you haven't already. Good luck.

2 likes
Reply

Ok thank you i didn't realise that I'm seeing my gp on Monday so will see how that goes still on my diet first time ever!

Reply

Good luck ☺

Reply

Thank you so much

Reply

You may also like...